Alert archive / Nevada / Flash Flood Warnings in 2015

Flash Flood Warning 33, NWS Reno, NV

July 7, 2015Storey County, Washoe County, Nevada; Sierra County, California

NWS Reno, NV issued this flash flood warning at Jul 7, 2015, 2:24 PM PDT for Storey County, Washoe County, Nevada; Sierra County, California. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 2:24 PM PDT (21:24 UTC)
Expired
Jul 7, 2015, 5:30 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Sierra County, CA, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 45 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 2:31 PM PDTHEAVY RAIN 07 Ssw Reno, NVHEAVY RAIN IN CALLAHAN RANCH. STANDING WATER ON ROADS. VISIBILITY LESS THAN ONE MILE
Jul 7, 2:44 PM PDTFLASH FLOODReno, NVFLASH FLOODING REPORTED NEAR ROSEWOOD AT MCCARRAN AND MIRA LOMA.
Jul 7, 2:50 PM PDTHEAVY RAIN 0Reno, NVVERY HEAVY RAIN ALONG I-80 WITH STANDING WATER ON THE ROAD FROM EXIT 12 TO EXIT 15
Jul 7, 2:57 PM PDTFLASH FLOODReno, NVFLASH FLOODING REPORTED AT MCCARRAN AND SOCRATES
Jul 7, 3:53 PM PDTFLASH FLOODReno, NVWEST BOUND INTERSTATE 80 WAS FLOODED. KRNV NEWS 4 POSTED A VIDEO OF THE FLOODING ON THEIR FACEBOOK PAGE AT 353PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WGUS55 KREV 072124
FFWREV
CAC091-NVC029-031-080030-
/O.NEW.KREV.FF.W.0033.150707T2124Z-150708T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
224 PM PDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SIERRA COUNTY IN NORTHERN CALIFORNIA...
  SOUTHERN WASHOE COUNTY IN WESTERN NEVADA...
  STOREY COUNTY IN WESTERN NEVADA...

* UNTIL 530 PM PDT
    
* AT 222 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORMS PRODUCING 
  HEAVY RAIN OVER WASHOE VALLEY AND SOUTH RENO. THESE STORMS ARE 
  MOVING NORTH AT 10 MPH AND PRODUCING TORRENTIAL RAINS. FLASH 
  FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RENO...VIRGINIA CITY...SPARKS...DAMONTE RANCH...CAUGHLIN RANCH...
  SPANISH SPRINGS...NORTHWEST RENO...HIDDEN VALLEY...LEMMON
  VALLEY-GOLDEN VALLEY...VERDI-MOGUL...STEAD...RENO-TAHOE
  INTERNATIONAL AIRPORT...WINGFIELD SPRINGS...MOGUL...WASHOE CITY...
  PLEASANT VALLEY...LOCKWOOD...GALENA...VERDI AND GOLDEN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY ...
COUNTRY ROADS...AND RANCHLAND ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3931 11957 3923 11988 3938 11990 3943 12000
      3970 12001 3966 11950

$$

JW
3 follow-up statements
632 
WGUS75 KREV 072153
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT TUE JUL 7 2015

CAC091-NVC029-031-080030-
/O.CON.KREV.FF.W.0033.000000T0000Z-150708T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA CA-WASHOE NV-STOREY NV-
253 PM PDT TUE JUL 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
SIERRA...SOUTHERN WASHOE AND STOREY COUNTIES...

AT 252 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. VERY HEAVY RAIN WITH STANDING 
WATER HAS BEEN REPORTED ON U.S. 395 AND INTERSTATE 80. FLASH 
FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY. STRONG WIND 
GUSTS TO 75 MPH ARE ALSO POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENO...VIRGINIA CITY...SPARKS...DAMONTE RANCH...CAUGHLIN RANCH...
SPANISH SPRINGS...NORTHWEST RENO...HIDDEN VALLEY...LEMMON
VALLEY-GOLDEN VALLEY...VERDI-MOGUL...STEAD...RENO-TAHOE INTERNATIONAL
AIRPORT...WINGFIELD SPRINGS...MOGUL...WASHOE CITY...PLEASANT
VALLEY...LOCKWOOD...GALENA...VERDI AND GOLDEN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS
WILL BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT
RECOMMENDED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3931 11957 3923 11988 3938 11990 3943 12000
      3970 12001 3966 11950

$$

JW
316 
WGUS75 KREV 072217
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT TUE JUL 7 2015

CAC091-NVC029-031-080030-
/O.CON.KREV.FF.W.0033.000000T0000Z-150708T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA CA-WASHOE NV-STOREY NV-
317 PM PDT TUE JUL 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
SIERRA...SOUTHERN WASHOE AND STOREY COUNTIES...

AT 315 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN OVER STEAD AND COLD SPRINGS. LIGHT TO MODERATE RAINFALL 
CONTINUES TO FALL ACROSS THE REST OF RENO/SPARKS. 
 
FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENO...VIRGINIA CITY...SPARKS...DAMONTE RANCH...CAUGHLIN RANCH...
SPANISH SPRINGS...NORTHWEST RENO...HIDDEN VALLEY...LEMMON
VALLEY-GOLDEN VALLEY...VERDI-MOGUL...STEAD...RENO-TAHOE INTERNATIONAL
AIRPORT...WINGFIELD SPRINGS...MOGUL...WASHOE CITY...PLEASANT
VALLEY...LOCKWOOD...GALENA...VERDI AND GOLDEN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE 
USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER 
IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3931 11957 3923 11988 3938 11990 3943 12000
      3970 12001 3966 11950

$$

JW
464 
WGUS75 KREV 072327
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
427 PM PDT TUE JUL 7 2015

CAC091-NVC029-031-072337-
/O.CAN.KREV.FF.W.0033.000000T0000Z-150708T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA CA-WASHOE NV-STOREY NV-
427 PM PDT TUE JUL 7 2015

...THE FLASH FLOOD WARNING FOR SIERRA...SOUTHERN WASHOE AND STOREY
COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. HOWEVER, SOME LOCALIZED PONDING WILL OCCUR ON LOW-
LYING ROADS. EXERCISE CAUTION THROUGH THOSE AREAS.

LAT...LON 3931 11957 3923 11988 3938 11990 3943 12000
      3970 12001 3966 11950

$$

JW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:01 PM PDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 7, 1:01 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
101 PM PDT TUE JUL 7 2015

.SYNOPSIS...
LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE
AND KEEP THE THREAT OF THUNDERSTORMS OVER THE REGION THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND WET GROUND CONDITIONS WILL
BRING THE POTENTIAL FOR FLASH FLOODING THROUGH WEDNESDAY.
THUNDERSTORMS WILL DECREASE THIS WEEKEND. TEMPERATURES WILL BE
COOLER THAN NORMAL.

&&

.SHORT TERM...
CONVECTION IS ALREADY ONGOING AND WILL HAVE NO PROBLEM OVERCOMING
MID LEVEL CAP SHOWN IN THE 12Z KREV SOUNDING AS SFC HEATING AND
FORCING ALOFT INCREASE AHEAD OF APPROACHING SHORTWAVE. GOES
SOUNDER DATA OF CAPES IN EXCESS OF 1000 J/KG BACKS UP WHAT OTHER
PARAMETERS SEEM TO BE SHOWING IN SUPPORT OF HEAVY RAIN INCLUDING
PWAT > 0.75 IN AND SFC DEWPOINTS IN THE MID 40S-MID 50S. STORMS
SO FAR THIS AFTERNOON HAVE BEEN TRAINING AND PRODUCING VERY HEAVY
RAINFALL AND THE FLASH FLOOD THREAT WILL REMAIN ELEVATED. SOME
MODELS ORGANIZE STORMS INTO A COMPLEX OVER WESTERN NV LATE THIS
AFTERNOON AND EARLY EVENING WITH STORMS MOVING NORTHWARD THROUGH
THE NIGHT. A FEW STORMS COULD BE SEVERE AS WELL GIVEN ENOUGH SHEAR
ALTHOUGH WIND GUSTS SHOULD BE LIMITED AT 60 MPH AND HAIL TO ONE
INCH GIVEN THE RELATIVELY WARM AND MOIST ENVIRONMENT.

ON ITS HEELS IS ANOTHER SHORTWAVE WEDNESDAY WHICH COULD RESULT IN
ANOTHER EARLY START TO CONVECTION AS WELL AS NUMEROUS COVERAGE BY
AFTERNOON. WE HAVE BUMPED POPS UP FOR MANY AREAS ESPECIALLY FROM
THE EASTERN SIERRA NORTH INTO LASSEN AND WASHOE COUNTIES. THESE
STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAIN ONCE AGAIN AS STORM
MOTIONS WILL BE SIMILAR OR SLOWER AND BOTH MOISTURE/INSTABILITY
WILL STILL BE IN PLACE IN DIFFLUENT FLOW ALOFT. COOLING
TEMPERATURES ALOFT WILL BE MORE SUPPORTIVE OF HAIL.

FINALLY ON THURSDAY, UPPER LOW WILL BE OVERHEAD WITH CONDITIONS
MORE FAVORABLE FOR WIDESPREAD SHOWERS AND MORE ISOLATED
THUNDERSTORM COVERAGE. THEREFORE THE HEAVY RAIN THREAT WILL
DECREASE. UNDER MOSTLY CLOUDY SKIES AND SCATTERED-NUMEROUS
SHOWERS, TEMPERATURES WILL BE QUITE COOL FOR JULY WITH 60S SIERRA
AND 70S TO LOWER 80S MANY WESTERN NV VALLEYS. HOHMANN

.LONG TERM...FRIDAY THROUGH TUESDAY...
UPPER LOW WILL REMAIN OVER AREA FRI WHILE SLOWLY WEAKENING. THIS
WILL KEEP TEMPERATURES BELOW NORMAL WITH A GENERAL THREAT FOR
SHOWERS AND THUNDERSTORMS. OVERALL COVERAGE AND INTENSITY WILL BE
LESS UNDER MOSTLY CLOUDY SKIES.

FOR THE WEEKEND AND EARLY NEXT WEEK, THE CURRENT SYSTEM WILL LIFT
OUT WITH ANOTHER TROUGH DEVELOPING OFF THE WEST COAST. THE 00Z
ECMWF WAS MORE AMPLIFIED WITH TROUGH WHICH WOULD HAVE KEPT BETTER
CHANCES FOR THUNDERSTORMS INTO SATURDAY. HOWEVER ITS 12Z RUN HAS
COME BACK IN LINE WITH WHAT THE GFS AND OTHER MODELS HAVE BEEN
SHOWING WHICH IS A DRIER SOUTHWEST FLOW AND DECREASING SHOWER AND
THUNDERSTORM CHANCES. WE BACKED THE POPS OFF SATURDAY BASED ON
THESE LATEST TRENDS AND OTHERWISE KEPT THE DRYING TREND GOING
SUNDAY-TUESDAY. WE COOLED TEMPERATURES A COUPLE OF DEGREES THROUGH
THE WEEKEND WHICH REFLECTS A MORE GRADUAL WARMUP AND HAS SUPPORT
FROM LATEST MOS GUIDANCE. HOHMANN

&&

.AVIATION...
THUNDERSTORMS ARE FIRING ALONG THE EASTERN SIERRA SIMILAR TO
MONDAY AND WILL IMPACT MANY OF THE TAF SITES THROUGH 02Z. LATEST
MESOSCALE MODELS INDICATE STORMS MAY FORM INTO A COMPLEX BY LATE
AFTERNOON/EARLY EVENING ACROSS FAR WESTERN NV AND CONTINUING
NORTHWARD INTO LASSEN AND NORTHWEST NV THIS EVENING AND POSSIBLY
INTO THE OVERNIGHT HOURS. WHILE STORMS WILL BE CAPABLE OF STRONG
OUTFLOW WIND GUSTS TO 50 MPH AND SMALL HAIL, THE GREATEST THREAT
WILL CONTINUE TO BE LIGHTNING AND TORRENTIAL RAINFALL.

WE MAINTAINED A LOW CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT
INTO THE MORNING WEDNESDAY AS ANOTHER SHORTWAVE APPROACHES FROM
THE SOUTH. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME NUMEROUS
AGAIN WEDNESDAY AFTERNOON. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003.

CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ071>073.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 7, 1:24 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
124 PM PDT TUE JUL 7 2015

CAZ073-072100-
MONO CA-
124 PM PDT TUE JUL 7 2015

...SPECIAL WEATHER STATEMENT...

AT 121 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAMMOTH LAKES. THIS STORM WAS NEARLY STATIONARY. MARBLE SIZED
HAIL HAS BEEN REPORTED WITH THIS STORM NEAR MAMMOTH LAKES.

LOCATIONS IMPACTED INCLUDE...MAMMOTH LAKES...MAMMOTH
MOUNTAIN...JUNCTION U.S 395 AND CA 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM RESULTING IN
SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3749 11879 3748 11885 3755 11892 3755 11898
      3759 11903 3769 11907 3774 11913 3774 11920
      3771 11923 3775 11926 3779 11920 3787 11894
      3747 11852 3746 11878
TIME...MOT...LOC 2021Z 180DEG 0KT 3765 11898

TF
Special weather statement, Jul 7, 1:30 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
130 PM PDT TUE JUL 7 2015

NVZ002-003-072115-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
130 PM PDT TUE JUL 7 2015

...STRONG THUNDERSTORM OVER RAWE PEAK SOUTH OF DAYTON...

AT 129 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RAWE PEAK...OR 10 MILES SOUTHEAST OF CARSON CITY...MOVING
NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE... CARSON CITY...DAYTON...CARSON CITY
AIRPORT...INDIAN HILLS...US 50 AT CARSON CITY-LYON CO LINE...US 395
AT DOUGLAS-CARSON CITY CO LINE...JUNCTION U.S 50 AND NV 341 AND
STEWART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3907 11946 3897 11964 3914 11988 3930 11960
TIME...MOT...LOC 2029Z 144DEG 6KT 3908 11961

JW
Special weather statement, Jul 7, 1:39 PM PDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
139 PM PDT TUE JUL 7 2015

CAZ071-072130-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
139 PM PDT TUE JUL 7 2015

...STRONG THUNDERSTORM MOVING TOWARD ANTELOPE LAKE...

AT 138 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF LAKE DAVIS...OR 14 MILES NORTH OF BECKWOURTH...
MOVING NORTHWEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND AND
BOULDER CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 4004 12023 3991 12039 4012 12079 4029 12060
TIME...MOT...LOC 2038Z 131DEG 21KT 4004 12039

JW
Special weather statement, Jul 7, 1:59 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
159 PM PDT TUE JUL 7 2015

NVZ002-003-072130-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
159 PM PDT TUE JUL 7 2015

...STRONG THUNDERSTORMS TO AFFECT RENO-SPARKS THROUGH 4 PM...

AT 157 PM PDT...STRONG THUNDERSTORMS WERE DEVELOPING OVER WASHOE
LAKE AND MOUNT ROSE. THESE THUNDERSTORMS WILL MOVE NORTH INTO RENO-
SPARKS THROUGH 4 PM.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH TORRENTIAL RAINFALL AND HAIL TO 1/2 INCH.

LOCATIONS IMPACTED INCLUDE...
RENO...SPARKS...DAMONTE RANCH...CAUGHLIN RANCH...SPANISH SPRINGS...
NORTHWEST RENO...HIDDEN VALLEY...LEMMON VALLEY-GOLDEN VALLEY...
VERDI-MOGUL...STEAD...RENO-TAHOE INTERNATIONAL AIRPORT...MOGUL...
WINGFIELD SPRINGS...PLEASANT VALLEY...LOCKWOOD...GALENA...GOLDEN
VALLEY...SOMERSETT...LEMMON VALLEY AND COLD SPRINGS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3934 11960 3934 11998 3975 11999 3976 11961
TIME...MOT...LOC 2057Z 143DEG 14KT 3963 11994

JW
Special weather statement, Jul 7, 2:20 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT TUE JUL 7 2015

CAZ071-072200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
220 PM PDT TUE JUL 7 2015

...SPECIAL WEATHER STATEMENT...

AT 219 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS OVER SIERRAVILLE AND SATTLEY...MOVING
NORTH AT 10 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL
IS ALSO OCCURRING WITH THIS STORM RESULTING IN SIGNIFICANT PONDING
OF WATER ON THE ROAD AND REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3966 12023 3955 12019 3950 12043 3951 12044
      3960 12046 3964 12052 3965 12052
TIME...MOT...LOC 2119Z 174DEG 7KT 3955 12037

WH
Special weather statement, Jul 7, 2:23 PM PDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
223 PM PDT TUE JUL 7 2015

NVZ001-072145-
MINERAL AND SOUTHERN LYON COUNTIES NV-
223 PM PDT TUE JUL 7 2015

...STRONG THUNDERSTORM DEVELOPING NEAR YERINGTON...

* AT 221 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM JUST SOUTHEAST OF YERINGTON...OR 30
  MILES NORTHEAST OF TOPAZ LAKE...MOVING NORTHWEST AT 10 MPH.

* HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
  THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAINS AND LIKELY
  RESULT IN PONDING WATER ON AREA ROADS AROUND YERINGTON AND
  POSSIBLE FLOODING OF LOW SPOTS AND POOR DRAINAGE AREAS.

* LOCATIONS IMPACTED INCLUDE...
  YERINGTON...WEED HEIGHTS...MASON AND YERINGTON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3894 11900 3887 11910 3894 11930 3910 11907
TIME...MOT...LOC 2121Z 137DEG 7KT 3895 11909

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:16 PM PDTFlash Flood WarningREVChurchill, Lyon3 hr
Jul 6, 5:47 PM PDTSpecial Weather StatementREV43 min
Jul 6, 6:12 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 6, 9:32 PM PDTFlash Flood WatchREVDouglas, Lyon, Mineral, Storey, Washoe21 hr
Jul 7, 12:14 PM PDTSpecial Weather StatementREVDouglas46 min
Jul 7, 12:52 PM PDTSpecial Weather StatementREVWashoe38 min
Jul 7, 1:03 PM PDTFlash Flood WarningREVDouglas, Lyon3 hr
Jul 7, 1:03 PM PDTSpecial Weather StatementREV87 min
Jul 7, 1:30 PM PDTSpecial Weather StatementREV45 min
Jul 7, 1:43 PM PDTFlash Flood WarningREVDouglas, Lyon, Storey, Washoe3 hr
Jul 7, 1:59 PM PDTSpecial Weather StatementREVStorey31 min
Jul 7, 2:19 PM PDTFlash Flood WarningREVMineral3 hr
Jul 7, 2:23 PM PDTSpecial Weather StatementREVLyon22 min
Jul 7, 2:49 PM PDTSevere Thunderstorm WarningREVWashoe41 min
Jul 7, 2:57 PM PDTSpecial Weather StatementREV48 min
Jul 7, 3:09 PM PDTSpecial Weather StatementREVLyon36 min
Jul 7, 3:48 PM PDTFlash Flood WarningREVChurchill3 hr
Jul 7, 4:04 PM PDTSpecial Weather StatementREVChurchill41 min
Jul 6, 5:19 PM PDTSpecial Weather StatementREVLassen56 min
Jul 6, 6:58 PM PDTSpecial Weather StatementREVMono62 min
Jul 6, 8:58 PM PDTSpecial Weather StatementREVLassen62 min
Jul 7, 10:55 AM PDTSpecial Weather StatementREVAlpine, Mono35 min
Jul 7, 11:40 AM PDTFlash Flood WarningREVAlpine, Mono3 hr
Jul 7, 12:35 PM PDTSpecial Weather StatementREVMono25 min
Jul 7, 1:24 PM PDTSpecial Weather StatementREVMono36 min
Jul 7, 1:39 PM PDTSpecial Weather StatementREVPlumas51 min
Jul 7, 2:10 PM PDTSevere Thunderstorm WarningREVNevada, Sierra35 min
Jul 7, 2:20 PM PDTSpecial Weather StatementREVSierra40 min
Jul 7, 2:39 PM PDTSpecial Weather StatementREVMono36 min
Jul 7, 2:56 PM PDTFlash Flood WarningREVAlpine, Mono3 hr
Jul 7, 3:17 PM PDTSpecial Weather StatementREVMono28 min
Jul 7, 3:20 PM PDTSpecial Weather StatementREVPlumas40 min
Jul 7, 3:47 PM PDTSpecial Weather StatementREVLassen43 min
Jul 7, 4:12 PM PDTSpecial Weather StatementREVMono48 min
Jul 7, 4:41 PM PDTSpecial Weather StatementREVMono34 min

Nearby

Flash Flood Warnings in Nevada, 2015Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.